MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION CAROTID GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the involved destination was used during the procedure.When power injecting through the sheath with a.035 glidewire advantage in the sheath and without the wire, contrast sprayed from the valve on both instances.No blood leaked otherwise.The patient's condition was stable.There was no patient injury, medical/surgical intervention required.The procedure was completed.Additional information was received on 22oct2020.The procedure performed was a right leg angiogram up and over.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6 fr 90 cm destination device along with the dilator mated was received for product evaluation at.Visual inspection revealed no damage on the sheath or dilator assemblies.Functional testing was performed, the sheath hub was connected to the luer collar of the sheath and was flushed to observe if any leakage was present.No leakage was observed through the valve.Ifu states: "do not use power injector through the side tube and three way stopcock.The complaint cannot be confirmed for fluid issues since the device performed without any issue.Based on the available information, although the exact cause of the event cannot be determined, the use of a power injector violating the ifu likely led to the damage.The leakage may also have occurred if the luer collar was not securely tightened to the sheath hub.The device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION CAROTID GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10835092
Report Number1118880-2020-00285
Device Sequence Number14402713
Product Code DYB
UDI-Device Identifier00389701007847
UDI-Public00389701007847
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model NumberN/A
Device Catalogue NumberRSC05
Device Lot Number0000001946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2020
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer12/21/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AUQA VERT CATHETER; GLIDEWIRE ADVANTAGE; AUQA VERT CATHETER; GLIDEWIRE ADVANTAGE
Patient Age81 YR
Patient Weight93